Galois realization of Schur covers of dihedral groups of \(2\)-power order. (English) Zbl 1514.12001

In this paper, the three authors study automatic realizations of the dihedral, semi-dihedral and generalized quaternion 2-groups as Galois groups. Recall that if any field admitting a \(G\)-extension also admits an \(H\)-extension, then we write \(G\Rightarrow H\) and call this statement an automatic realization. In the main result of this paper Theorem 1.1 it is shown we have the automatic realization \(G\Rightarrow H\) for any choice of \(G\) and \(H\) among the mentioned above groups, with one additional condition on the existence of a certain \(C_4\) extension over the base field. The authors use the isoclinism of these groups to illustrate the Galois correspondence related to the \(C_4\) extensions in Theorem 3.1.


12F12 Inverse Galois theory
11R32 Galois theory


Full Text: DOI


[1] F.R. Beyl and J. Tappe, Group extensions, representations, and the Schur multiplicator, Lecture Notes in Mathematics, vol. 958, Springer-Verlag, Berlin-New York, 1982. · Zbl 0544.20001
[2] W. Bosma, J. Cannon, and C. Playoust, The Magma algebra system. I. The user language, J. Symbolic Comput. 24 (1997), no. 3-4, 235-265. · Zbl 0898.68039
[3] P. Hall, The classification of prime-power groups, J. Reine Angew. Math. 182 (1940), 130-141. · Zbl 0023.21001
[4] C.U. Jensen, A. Ledet, and N. Yui, Generic polynomials, Mathematical Sciences Research Institute Publications, vol. 45, Cambridge University Press, Cambridge, 2002. · Zbl 1042.12001
[5] M. Kida, On CM-types of Galois CM-fields without proper CM-subfields, Ann. Math. Qué. 44 (2020), no. 1, 165-171. · Zbl 1456.11108
[6] M. Kida, On nondegenerate CM-types, Rocky Mountain J. Math., to appear. · Zbl 1501.11066
[7] M. Kida and G. Koda, Isoclinism classes of Galois groups of number fields, Acta Arith. 191 (2019), no. 2, 115-149. · Zbl 1443.11233
[8] J. Klüners and G. Malle, A database for field extensions of the rationals, LMS J. Comput. Math. 4 (2001), 182-196 (electronic). · Zbl 1067.11516
[9] A. Ledet, Brauer type embedding problems, Fields Institute Monographs, vol. 21, American Mathematical Society, Providence, RI, 2005. · Zbl 1064.12003
[10] P. Schmid, Isoclinic Galois groups, Beitr. Algebra Geom. 56 (2015), no. 2, 763-767. · Zbl 1327.12002
[11] J. Tappe, On isoclinic groups, Math. Z. 148 (1976), no. 2, 147-153. · Zbl 0312.20017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.